MAUDE Adverse Event Report: HOLOGIC, INC. EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM; BREAST BIOPSY NEEDLE

HOLOGIC, INC. EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM; BREAST BIOPSY NEEDLE
Model Number 0913-20
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a biopsy procedure, a plastic introducer sheeth of the device was shredded.As indicated, the device test and the biopsy procedure were all successfully performed.However, when the physician wanted to remove the biopsy device at the end of the procedure, she felt resistance.Then by pulling it out with power, the plastic introducer sheeth was damaged and broken at its end.As reported, no patient harm, injury or impact did occur.

Brand Name
EVIVA STEREOTACTIC BREAST BIOPSY SYSTEM
Common Device Name
BREAST BIOPSY NEEDLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key7910206
Report Number1222780-2018-00213
Device Sequence Number19316909
Product Code KNW
UDI-Device Identifier25420045505329
UDI-Public25420045505329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2019
Device Model Number0913-20
Device Catalogue NumberEVIVA 0913-20
Device Lot Number17A10RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1